MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00561311
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter's address: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator large oval med stiff snare was used in the fundus of stomach during a polypectomy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, the physician could not use the device to remove the patient's polyp lesion.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: the initial reporter's address is (b)(6).Block h6: problem code a050702 captures the reportable event of snare loop unable to cut.Block h10: investigation results: a captivator large oval med stiff snare was received for analysis.Visual inspection of the returned device revealed that there were some bends in the working length (in proximal and medium section).Functional inspection was performed and when the device was connected to the 10 inch loop fixture, it contracted and extended without problems even with the bends noted.Dimensional inspection was performed and the device was inserted in the ring gauge and it passed without any problems even with the bends noted.Continuity test was performed and the device passed, indicating a proper connection.No other problems were noted.The reported event of "loop failure to cut" was not confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.In addition, during the product analysis the device passed the functional, dimensional, and continuity tests.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing problem, design or user problem which could have caused the complaint.Upon product analysis it was observed that the working length was noted to be bent at the proximal section.This most likely occurred due to an excessive force being applied in the device.Most likely procedural factors as handling of the device, the technique used by the physician during initial use, set-up, power-up, or shortly thereafter could have affected its condition.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected.This code was selected as the most probable complaint cause since the reported event of "loop failure to cut" cannot be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12569626
Report Number3005099803-2021-05062
Device Sequence Number872130
Product Code FDI
UDI-Device Identifier08714729019251
UDI-Public08714729019251
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Model NumberM00561311
Device Catalogue Number6131
Device Lot Number0023857690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight60